Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 442, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 14, 2007, 4:20 PM EDT for Banks County, Jackson County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2007, 4:20 PM EDT (20:20 UTC)
- Expired
- Sep 14, 2007, 4:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Banks County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 142020
SVRFFC
GAC011-157-142045-
/O.NEW.KFFC.SV.W.0442.070914T2020Z-070914T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BANKS COUNTY IN NORTHEAST GEORGIA
NORTHWESTERN JACKSON COUNTY IN NORTHEAST GEORGIA
* UNTIL 445 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MAYSVILLE...
MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOMER.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3426 8336 3412 8369 3417 8377 3426 8366
3427 8366 3428 8363 3444 8344
TIME...MOT...LOC 2020Z 237DEG 21KT 3420 8366
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 4:09 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 14, 4:09 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM EDT FRI SEP 14 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... REMNANTS OF HUMBERTO MOVING THROUGH NORTH GA THIS AFTERNOON. PRECIPITATION IS PROGRESSIVE AND LOOKS LIKE BULK OF IT SHOULD BE OUT OF NORTH GA BY 00Z. DEVELOPMENT SHOULD CONTINUE INTO CENTRAL SECTIONS UNTIL AROUND MIDNIGHT. NEXT FRONT CURRENTLY IN OHIO VALLEY WILL BRING AN AIR MASS CHANGE TO THE CWA AND SHOULD ENTER THE NORTHWEST CORNER AFTER 06Z. HAVE LEFT ONLY SLIGHT CHANCE OR LOW CHANCE POPS FOR 06Z TO 12Z WITH THIS FRONT. DEW POINTS SHOULD BE FALLING DURING THE DAY SATURDAY. SOME RESIDUAL INSTABILITY IN THE EXTREME SOUTHEAST CWA SATURDAY SO HAVE CONTINUED SLIGHT CHANCE POPS...OTHERWISE DRY AND STABLE AIR SHOULD CONTINUE TO FILTER INTO THE AREA THROUGH THE DAY. HIGH PRESSURE MOVING TO THE NORTHEAST STATES ON SUNDAY WILL BRING NORTHEAST WINDS ACROSS THE CWA BY THE END OF THE SHORT TERM. EASTERLY 850 MB FLOW DURING THAT TIME INDICATES SOME MOISTURE RETURN ACROSS THE AREA...HOWEVER THIS MAY BE ONLY IN THE FORM OF CLOUDS. BLEND OF FWC/MAV/MET TEMPERATURES LOOK OKAY...GENERALLY STAYING ON THE WARM SIDE TONIGHT EXCEPT FOR EXTREME NORTHWEST CORNER. .LONG TERM /MONDAY THROUGH FRIDAY/... DRY FORECAST THROUGH THE FIRST OF THE WEEK AS HIGH PRESSURE OVER THE NORTHEAST CONTINUES TO PUSH DRY AIR INTO THE AREA. GFS PERSISTS IN BRINGING AN EASTERLY WAVE INTO THE STATE BY MID WEEK AND HAVE KEPT LOW POPS FOR WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 84 56 75 58 / 50 10 5 5 5 ATLANTA 65 81 61 78 61 / 50 5 5 5 5 BLAIRSVILLE 63 78 52 72 52 / 40 5 5 5 5 CARTERSVILLE 62 82 53 78 56 / 50 5 5 5 5 COLUMBUS 70 87 61 83 64 / 60 10 5 5 5 GAINESVILLE 65 81 58 74 57 / 50 5 5 5 5 MACON 72 87 62 84 64 / 60 30 5 5 5 ROME 63 84 54 81 57 / 20 5 5 5 5 PEACHTREE CITY 64 83 56 76 58 / 50 5 5 5 5 VIDALIA 73 88 67 82 68 / 50 30 10 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Sep 14, 1:51 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 PM EDT FRI SEP 14 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 151 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND EVENING. .SYNOPSIS... THE REMNANTS OF AN OLD FRONTAL BOUNDARY STRETCHING FROM THE CAROLINAS ACROSS EXTREME NORTH GEORGIA INTO NORTH CENTRAL ALABAMA WILL CONTINUE TO DRIFT NORTHWARD AS THE REMAINS OF TROPICAL DEPRESSION HUMBERTO MOVES NORTHEAST OUT OF ACROSS ALABAMA. .PRIMARY HAZARDS... HEAVY RAIN WILL BE THE MAIN HAZARD ASSOCIATED WITH THUNDERSTORMS TODAY AND TONIGHT. THUNDERSTORMS PRODUCING HEAVY DOWNPOURS COULD RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND LOCALIZED STREET FLOODING...ESPECIALLY ALONG LOW LYING...POOR DRAINAGE AREAS. WHILE THUNDERSTORMS COULD OCCUR ANYTIME TODAY...THE GREATER THREAT WILL BE BETWEEN 2 PM AND 10 PM. THERE IS ALSO A VERY SMALL RISK OF ISOLATED WEAK TORNADOES THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY NORTH AND WEST OF A LA GRANGE...ATLANTA...TO ATHENS LINE. .DISCUSSION... A MOIST AIRMASS COUPLED WITH AN OLD SURFACE BOUNDARY STRETCHING ACROSS EXTREME NORTH GEORGIA AND THE REMAINS OF TROPICAL DEPRESSION HUMBERTO...WILL COMBINE TO PRODUCE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES... THUNDERSTORMS DUMPING HEAVY RAIN COULD RESULT IN MINOR FLOODING. LIFTED INDICES ARE EXPECTED TO BE IN THE -1 TO -3 RANGE THIS AFTERNOON...WITH CAPES OF 1000 TO 2000. A FEW OF THE THUNDERSTORMS COULD BE STRONG AND LOW LEVEL SHEAR PROFILES INDICATE SOME POTENTIAL FOR SHORT-LIVED TORNADOES OVER NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA SATURDAY AND TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 14, 3:04 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EDT FRI SEP 14 2007 GAZ030-031-041-141930- 304 PM EDT FRI SEP 14 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARALSON... PAULDING AND POLK COUNTIES UNTIL 330 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YORKVILLE...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS HARALSON...PAULDING AND POLK COUNTIES...INCLUDING THE CITIES OF VAN WERT...DRAKETOWN...ROCKMART...BUCHANAN... ARAGON...BRASWELL...YORKVILL E...NEW GEORGIA...DALLAS...NEW HOPE AND HIRAM. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Local storm report, Sep 14, 3:18 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
GRIFFITHLocal storm report, Sep 14, 3:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING CHATSWORTH 34.78N 84.78W
09/14/2007 MURRAY GA EMERGENCY MNGR
LIGHTNING HIT FIRE STATION AND 911 CENTER. RADIO AND
COMPUTERS DOWN. NOT KNOWN IF DAMAGE IS TEMPORARY OR
PERMANENT.
&&
GRIFFITHSpecial weather statement, Sep 14, 3:34 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT FRI SEP 14 2007 GAZ042-142000- 334 PM EDT FRI SEP 14 2007 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CARROLL COUNTY UNTIL 400 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BURWELL...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS CARROLL COUNTY...INCLUDING THE CITIES OF TYUS...LOWELL...JOHN TANNER STATE PARK...JAKE...BURWELL...BOWDEN JUNCTION...ROOPVILLE...MOUNT ZION...BOWDON...CARROLLTON...CLEM...WHITESBURG AND VILLA RICA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Sep 14, 3:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT FRI SEP 14 2007 GAZ032-033-045-142015- 352 PM EDT FRI SEP 14 2007 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DEKALB...COBB AND FULTON COUNTIES UNTIL 415 PM EDT... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AUSTELL...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS DEKALB...COBB AND FULTON COUNTIES...INCLUDING THE CITIES OF SIX FLAGS...POWDER SPRINGS...MABLETON...AUSTELL...SMYRNA...FAIR OAKS...TURNER FIELD...VININGS...ATLANTA...PIEDMONT PARK...GRANT PARK...TUCKER...SCOTTDALE...SANDY SPRINGS AND NORTH DRUID HILLS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Sep 14, 4:02 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 PM EDT FRI SEP 14 2007 GAZ044-053-142030- 402 PM EDT FRI SEP 14 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN COWETA AND FULTON COUNTIES UNTIL 430 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROSCOE...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS COWETA AND FULTON COUNTIES...INCLUDING THE CITIES OF SARGENT...ROSCOE...HANDY...NEWNAN...MADRAS...THOMAS CROSSROADS...CANONGATE AND PALMETTO. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:18 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 3 hr |
| Sep 14, 7:12 AM EDT | Flash Flood Warning | FFC | Fannin | 3 hr |
| Sep 14, 1:46 PM EDT | Tornado Warning | FFC | Walker | 29 min |
| Sep 14, 2:33 PM EDT | Tornado Warning | FFC | Murray | 27 min |
| Sep 14, 3:41 PM EDT | Tornado Warning | FFC | Douglas | 12 min |
| Sep 14, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 24 min |
| Sep 14, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Rockdale | 37 min |
| Sep 14, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 36 min |
| Sep 14, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Upson | 46 min |
| Sep 14, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.